Drought, Red River
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Red River forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.621, -95.050 (the zone’s center; the record gives no point)
Drought conditions remained unchanged across Red River County Texas during the month of February. This despite the county having received between 2 and 4 inches of rainfall during the month.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Drought conditions remained unchanged across Red River County Texas during the month of February. This despite the county having received between 2 and 4 inches of rainfall during the month. The county remained in D2 Severe Drought classification through the end of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 31, 9:43 PM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 943 PM CST THU JAN 31 2013 .DISCUSSION... COLD FRONT AS OF 03Z WAS LOCATED NEAR A DFW...DEQ...LIT LINE AND CONTINUED TO MAKE GOOD PROGRESS SOUTH AND EAST. EXPECT THE FRONT TO BE NEAR OR JUST NORTH OF THE I-20 CORRIDOR BY MIDNIGHT AND THROUGH OUR SOUTHERN MOST ZONES BETWEEN 09-12Z. GRADIENT IS PRETTY TIGHT BEHIND THE BOUNDARY...BUT NOT ENOUGH TO WARRANT ANY KIND OF LAKE WIND HEADLINES. DID BEEF UP WINDS JUST A BIT BEHIND THE BOUNDARY IN THE GRIDS. IR IMAGERY SHOWING PLENTY OF HIGH THIN CIRRUS SPILLING ACROSS THE REGION AS WELL SO MADE THIS CHANGE TO THE SKY GRIDS. TEMPERATURES APPEAR TO BE IN PRETTY GOOD SHAPE OVERNIGHT WITH WELL BELOW FREEZING TEMPERATURES EXPECTED ACROSS OUR NORTHERN THIRD. NEAR FREEZING ACROSS THE I-20 CORRIDOR OF NE TX/NW LA AND MID 30S ACROSS OUR EXTREME SOUTHERN ZONES. NO OTHER CHANGES NECESSARY ATTM. UPDATED ZONE PACKAGE ALREADY SENT. 13 && .AVIATION... VFR CONDITIONS TO PREVAIL THROUGH THE 06Z TAF PD...AS HIGH CI STREAMS OVHD IN WNWLY FLOW ALOFT. COLD FRONT CURRENTLY LOCATED ALONG A LINE FROM KSLR TO KDEQ WILL CONTINUE SWD DURING THE OVERNIGHT HOURS...BRINGING N TO NELY WINDS TO ALL TAF SITES BY SUNRISE. WINDS 5-10 KTS WILL VEER TO THE E AND SE DURING FRIDAY...AS SFC LOW PRESSURE DEVELOPS IN THE TX PANHANDLE. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 34 55 37 66 38 / 0 0 10 10 0 MLU 32 51 32 64 35 / 0 0 10 20 10 DEQ 26 50 32 60 31 / 0 0 10 10 0 TXK 30 49 34 60 34 / 0 0 10 10 0 ELD 27 49 31 62 32 / 0 0 10 20 10 TYR 34 58 44 66 39 / 0 0 10 10 0 GGG 33 57 40 66 37 / 0 0 10 10 0 LFK 34 63 41 70 41 / 0 0 10 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1204 PM CST THU JAN 31 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1204 PM CST THU JAN 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. 06
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, February 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 428247.